Addiction: Substance Abuse Community
Any experience with w/d and the flu
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Any experience with w/d and the flu

I was wondering if anyone had any experience with withdrawals and the flu.  I made an appointment with my doctor to try clonidine on Monday morning but on Sunday evening I came down with the flu my son had the week before.  I took my last pill (20mg oxy 4 a day for 1 year) about the same time the flu started so I know it's not w/d.  I am now on day 2 clean and it has been the worst 2 days of my life.  I not only have 104 fever with a bad dry cough, runny nose and sore throat but I am also getting major hypertension (waking up every 30 minutes with big twitches).  Should I take the clonidine? (I filled the script)  My doctor wanted to make sure my blood pressure didn't drop too much before I started taking it, should I do that first?  Should I worry about addiction to clonidine?

Any help is appreciated.
Related Discussions
12 Comments Post a Comment
Blank
279300_tn?1326750278
hello. have you checked your blood pressure? what is it?
Blank
Avatar_f_tn
I am not sure, but someone should answer soon!! Hang in there!
Blank
Avatar_m_tn
No I haven't checked my blood pressure.  Does it go up during w/d?
Blank
401095_tn?1351395370
Hopefully your doc checked your pressure before prescribing it to you.....u can go to the drugstore and check it....I would think as a rule blood pressure would go up during WDs unless u become dehydrated or something but everyone is different....call your doc and let hime know your pressure and let him decide...clonidine is not addictive
Blank
279300_tn?1326750278
yes it can but the muscle twitching has nothing to do with it. that is separate. you need to check your blood pressure if possible. if your physician was concerned that you might go to low that tells me (a nurse) that it must run on the low side. clonidine is safe to use but will drop your pressure rapidly. it can be very helpful and should not harm you. you just need a baseline idea of how it reading so you can treat it, and your withdrawals appropriately. does that make sense?
Blank
279300_tn?1326750278
you can purchase a reasonably priced automated bp machine at any walmart or walgreens
Blank
Avatar_m_tn
My doctor took my pressure when I was there Friday and I was told it was perfect.  He then asked me to come in on Monday so that he could monitor me on my first clonidine pill for percautionary reasons, not because my pressure is typically low, it is actually typically right on.  I did not go to the doctors because I wasn't going to mix w/d with the flu but ended up doing it anyway.  Now I have the pills and was wondering if I should just take them, he told me I will probably be ok, I have no history of heart or lung problems.
Blank
Avatar_n_tn
I contracted the flu on day 4 and I am miserable. Normally by day 3 I am fine and back to normal. With the flu however I am very run down, have a pretty significant cough and headache. If you can I would delay WD till the flu has run its course.  I am at day 10 and WD symptoms are mostly resolved with the exception of sneezing.  But I feel like **** and going to work is a SOB.
Blank
410221_tn?1227635437
Your immune system is down going through WDs so you may catch a few extra viruses or stuff. Also WDs act a lot like the flu with the sneezing, runny nose aching etc.
Let me know if I can be of any support to you.

Chi Chi
Blank
279300_tn?1326750278
i think you will be fine to take the clonidine. if your pressure is right on most of the time it should not be a problem. blood pressure typically raises a bit during withdrawal so it should be fine. i would check into purchasing a cuff for yourself. i would feel better advising you if i knew for sure. also be cautious mixing cold/flu medications. they can make withdrawal seem worse and elevate blood pressure. i hope this helps.
Blank
Avatar_m_tn
Thank you very much
Blank
279300_tn?1326750278
you are very welcome.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
2083449_tn?1381358308
Blank
Sonrissa
NV
3092482_tn?1412261602
Blank
weaver71
Other
3197167_tn?1348972206
Blank
clean_in_ks
KS
6942344_tn?1417222347
Blank
Amandag78
Perth, Australia